MAUDE Adverse Event Report: COOPERSURGICAL, INC. ALLY UTERINE POSITIONING SYSTEM; UTERINE MANIPULATOR

COOPERSURGICAL, INC. ALLY UTERINE POSITIONING SYSTEM; UTERINE MANIPULATOR
Model Number AU-UPS
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Codes Uterine Perforation (2121); Bowel Perforation (2668)
Date of Event 06/09/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is being returned for investigtion.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient was scheduled to have a total laparoscopic hysterectomy on (b)(6), 2025.During the procedure, the patient experienced a rectal injury and a left ureteral injury.She was then converted to an exploratory laparotomy and an open hysterectomy/oophorectomy were completed.Patient underwent a diverting loop ileostomy, rigid proctoscope with left ureteral.Patient was admitted to the hospital.Customer reported that the unit's arm cable wire was fraying and was subsequently replaced after the incident.1216677-2025-00035 au-ups ally 2025-06-0000238.
 
Additional Manufacturer Narrative
Updated: b4, d9, g3, g6, h2, h3, h4, h6, h7, h8, h11 distribution history: this complaint unit was manufactured at csi on 11/06/2022.Manufacturing record review: dhr was reviewed and no non-conformities, related to the complaint condition, were noted.Service history record: no additional service history records found for this unit.Historical complaint review: a review of the 2-year complaint history showed no similar reported complaint condition.Isolated incident.Product receipt: the complaint unit was returned 6/10/2025.Visual evaluation: visual examination of the complaint unit revealed the internal cable had signs of fraying.Functional evaluation: complaint unit was functionally evaluated and found not to function properly.Service & repair confirmed the unit was not able to keep the gooseneck in its rigid state.Any relevant customer or clinical information: the customer conveyed the procedure had to be converted from one intended hysterectomy to an additional procedure to address rectal and ureteral injuries.Root cause: a worn cable will impact the cable tension exerted when pulled back.Full tension is required to produce the rigid state on the gooseneck.Partial loss of tension will result in a downward drooping motion from the weight on the tip end.Rate of drooping would depend on the weight/mass at the tip.It is designed to support weight without movement and each unit is tested with a 2.0 kg weight on the tip.The drooping on this unit would be observable, slow and stop when reaching a bottom.Any static force exerted on that surface would be the weight of 1 to 3 links, the tip, the attached device and possibly excised biological material.There is no correlation with a loose end drooping to a static stop and the complaint description which suggests more than a static force was involved.The unit was evaluated, repaired with a new cable, tested to specifications and returned to the customer.The device is under warranty for 1 year and serviceable afterwards.As the device was repaired 3 years after its sale no additional actions are required at this time.Coopersurgical will continue to monitor this complaint condition for trends.
 
Event or Problem Description
No additional information.

Brand Name
ALLY UTERINE POSITIONING SYSTEM
Common Device Name
UTERINE MANIPULATOR
Manufacturer (Section D)
COOPERSURGICAL, INC.
95 corporate drive
trumbull CT 06611 1350
Manufacturer (Section G)
COOPERSURGICAL, INC.
75 corporate drive
trumbull CT 06611 1350
Manufacturer Contact
michael marone
50 corporate drive
trumbull, CT 06611-1350
4752651582
MDR Report Key22371535
Report Number1216677-2025-00035
Device Sequence Number7918751
Product Code LKF
UDI-Device Identifier00888937015836
UDI-Public(01)00888937015836
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K141523
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Repair
Type of Report Initial,Followup
Report Date (Section B) 07/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAU-UPS
Device Catalogue NumberAU-UPS
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/12/2025
Supplement Date Received by Manufacturer07/14/2025
Initial Report FDA Received Date07/01/2025
Supplement Report FDA Received Date07/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale